Skip to main content Accessibility help
×
×
Home

COVERS OF GENERALIZED QUADRANGLES

Abstract

We solve a problem posed by Cardinali and Sastry (Elliptic ovoids and their rosettes in a classical generalized quadrangle of even order. Proc. Indian Acad. Sci. Math. Sci. 126 (2016), 591–612) about factorization of 2-covers of finite classical generalized quadrangles (GQs). To that end, we develop a general theory of cover factorization for GQs, and in particular, we study the isomorphism problem for such covers and associated geometries. As a byproduct, we obtain new results about semi-partial geometries coming from θ-covers, and consider related problems.

Copyright

References

Hide All
1. Brown, M. R., Semipartial geometries and generalized quadrangles of order (r, r2), Finite geometry and combinatorics (Deinze, 1997), Bull. Belg. Math. Soc. Simon Stevin 5 (1998), 187205.
2. Cardinali, I. and Sastry, N. S. N., Elliptic ovoids and their rosettes in a classical generalized quadrangle of even order, Proc. Indian Acad. Sci. Math. Sci. 126 (2016), 591612.
3. De Kaey, J. and Van Maldeghem, H., A characterization of the split Cayley generalized hexagon H(q) using one subhexagon of order (1, q), Discrete Math. 294 (2005), 109118.
4. Hirschfeld, J. W. P. and Thas, J. A., General Galois geometries, 2nd edition, Springer Monographs in Mathematics (Springer, London, 2016).
5. Payne, S. E. and Thas, J. A., Finite generalized quadrangles, 2nd edition, EMS Series of Lectures in Mathematics (European Mathematical Society (EMS), Zürich, 2009).
6. Thas, J. A., 3-regularity in generalized quadrangles: A survey, recent results and the solution of a longstanding conjecture, Combinatorics '98 (Mondello), Rend. Circ. Mat. Palermo (2) Suppl. No. 53 (1998), 199218.
7. Thas, J. A., Thas, K. and Van Maldeghem, H., Translation generalized quadrangles, Series in Pure Mathematics, vol. 26 (World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2006).
8. Thas, K., Translation generalized quadrangles for which the translation dual arises from a flock, Glasg. Math. J. 45 (2003), 457474.
9. Thas, K., Symmetry in finite generalized quadrangles, Frontiers in Mathematics, vol. 1 (Birkhäuser Verlag, Basel, 2004).
10. Thas, K., A stabilizer lemma for translation generalized quadrangles, Eur. J. Combin. 28 (2007), 116.
11. Thas, K., A course on elation quadrangles, EMS Series of Lectures in Mathematics (European Mathematical Society (EMS), Zürich, 2012).
12. Thas, K. and Van Maldeghem, H., Geometric characterizations of finite Chevalley groups of type B 2, Trans. Amer. Math. Soc. 360 (2008), 23272357.
13. Van Maldeghem, H., Generalized polygons, Monographs in Mathematics, vol. 93 (Birkhäuser Verlag, Basel, 1998).
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Glasgow Mathematical Journal
  • ISSN: 0017-0895
  • EISSN: 1469-509X
  • URL: /core/journals/glasgow-mathematical-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed